Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 14, NWS Jackson, KY

April 7, 20156 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 7, 2015, 7:57 PM EDT for 6 counties in Kentucky. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2015, 7:57 PM EDT (23:57 UTC)
Expired
Apr 8, 2015, 2:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 61 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 8:10 PM EDTFLASH FLOODRavenna, KYSIX TO EIGHT INCHES OF WATER CROSSING THE ROAD IN SEVERAL PLACES ON HWY 52 BETWEEN RAVENNA AND TIPTON RIDGE.
Apr 7, 8:44 PM EDTFLASH FLOODIrvine, KYTHE FOLLOWING ROADS ARE BEING AFFECTED BY FLASH FLOODING...DRIFTWOOD DRIVE...CLEARCREEK ROAD AT THE HWY 52 END...HWY 52 BETWEEN MILLERS CREEK AND COBHILL ROAD...DARK HOLLOW ROAD AND PITTS ROAD. THERE WAS ALSO STANDING WATER REPORTED AT SEVERAL AREAS ON WINCHES
Apr 7, 8:59 PM EDTFLASH FLOOD1 E Ravenna, KYMT SCATCHEM ROAD UNDER WATER AND HIGH WATER RUNNING ACROSS THE ROAD IN SEVERAL PLACES ON HWY 1571.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WGUS53 KJKL 072357
FFWJKL
KYC065-109-129-189-197-237-080300-
/O.NEW.KJKL.FF.W.0014.150407T2357Z-150408T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT TUE APR 7 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1100 PM EDT
    
* AT 756 PM EDT...EMERGENCY MANAGEMENT REPORTED A THUNDERSTORM 
  PRODUCING HEAVY RAIN AND FLASH FLOODING IN IRVINE. FLASH FLOODING 
  IS EXPECTED TO BEGIN SHORTLY IN OTHER AREAS IN THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  IRVINE...BEATTYVILLE...CAMPTON...BOONEVILLE...RAVENNA...VAUGHNS
  MILL...WILLOW SHOALS...CRESSMONT...VADA...LEROSE...IDA MAY...
  PITTS...ST. HELENS...ZACHARIAH...KOOMER RIDGE CAMPGROUND...RICE
  STATION...WAGERSVILLE...FITCHBURG...ROGERS AND AIREDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3777 8345 3743 8361 3756 8415 3757 8409
      3764 8413 3767 8409 3774 8410 3774 8408
      3778 8411 3781 8408 3781 8412 3784 8410
      3784 8408 3782 8407 3784 8405

$$

ABE
3 follow-up statements
114 
WGUS73 KJKL 080132
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
932 PM EDT TUE APR 7 2015

KYC065-109-129-189-197-237-080300-
/O.CON.KJKL.FF.W.0014.000000T0000Z-150408T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWSLEY KY-LEE KY-POWELL KY-JACKSON KY-WOLFE KY-ESTILL KY-
932 PM EDT TUE APR 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN OWSLEY...LEE...SOUTHERN POWELL...NORTH CENTRAL JACKSON...
SOUTHWESTERN WOLFE AND ESTILL COUNTIES...

AT 930 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS 
ESTILL COUNTY WITH SEVERAL ROADS AFFECTED. RADAR ESTIMATES FROM ONE 
TO TWO INCHES OF RAIN HAS FALLEN AND RUNOFF FROM THIS RAINFALL MAY 
CAUSE ADDITIONAL FLASH FLOODING TO OCCUR IN THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...BEATTYVILLE...CAMPTON...BOONEVILLE...RAVENNA...VAUGHNS
MILL...WILLOW SHOALS...CRESSMONT...VADA...LEROSE...IDA MAY...PITTS...
ST. HELENS...ZACHARIAH...KOOMER RIDGE CAMPGROUND...RICE STATION...
WAGERSVILLE...FITCHBURG...ROGERS AND AIREDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3777 8345 3743 8361 3756 8415 3757 8409
      3764 8413 3767 8409 3774 8410 3774 8408
      3778 8411 3781 8408 3781 8412 3784 8410
      3784 8408 3782 8407 3784 8405

$$

ABE
715 
WGUS53 KJKL 080248
FFWJKL
KYC065-109-129-189-197-237-080600-
/O.EXT.KJKL.FF.W.0014.000000T0000Z-150408T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EDT TUE APR 7 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 200 AM EDT
    
* AT 1044 PM EDT...FLASH FLOODING WAS OCCURRING IN MULTIPLE 
  LOCATIONS WITHIN THE WARNED AREA DUE TO STRONG THUNDERSTORMS THAT 
  MOVED THROUGH EARLIER THIS EVENING. RAINS HAVE ENDED ACROSS THE 
  AREA...AND FLASH FLOOD WATERS WILL SLOWLY RECEDE OVER THE NEXT FEW 
  HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  IRVINE...BEATTYVILLE...CAMPTON...BOONEVILLE...RAVENNA...VAUGHNS
  MILL...WILLOW SHOALS...CRESSMONT...VADA...LEROSE...IDA MAY...
  PITTS...ST. HELENS...ZACHARIAH...KOOMER RIDGE CAMPGROUND...RICE
  STATION...WAGERSVILLE...FITCHBURG...ROGERS AND AIREDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3777 8345 3743 8361 3756 8415 3757 8409
      3764 8413 3767 8409 3774 8410 3774 8408
      3778 8411 3781 8408 3781 8412 3784 8410
      3784 8408 3782 8407 3784 8405

$$

JMW
213 
WGUS73 KJKL 080551
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
151 AM EDT WED APR 8 2015

KYC065-109-129-189-197-237-080601-
/O.EXP.KJKL.FF.W.0014.000000T0000Z-150408T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWSLEY KY-LEE KY-POWELL KY-JACKSON KY-WOLFE KY-ESTILL KY-
151 AM EDT WED APR 8 2015

...THE FLASH FLOOD WARNING FOR NORTHERN OWSLEY...LEE...SOUTHERN
POWELL...NORTH CENTRAL JACKSON...SOUTHWESTERN WOLFE AND ESTILL
COUNTIES WILL EXPIRE AT 200 AM EDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3777 8345 3743 8361 3756 8415 3757 8409
      3764 8413 3767 8409 3774 8410 3774 8408
      3778 8411 3781 8408 3781 8412 3784 8410
      3784 8408 3782 8407 3784 8405

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 7:12 PM EDT, 45 minutes earlier.

Area forecast discussion, Apr 7, 7:12 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT TUE APR 7 2015

.UPDATE...
ISSUED AT 712 PM EDT TUE APR 7 2015

SUBSTANTIAL INSTABILITY PRESENT AND AMPLE MOISTURE AVAILABLE
ACROSS THE AREA IS FUELING SOME STRONG TO SEVERE STORMS ACROSS
EASTERN KENTUCKY AND AS SUCH HAVE UPDATED TO ISSUE THE SEVERE
THUNDERSTORM WATCH ACROSS THE AREA UNTIL 04Z TONIGHT. A FEW BOWING
SEGMENTS PRESENT ALONG THE ACTIVITY MOVING INTO THE AREA WILL MAKE
FOR MORE OF A WIND THREAT HEADING INTO THIS EVENING A NEW ZFP HAS
BEEN ISSUED.

UPDATE ISSUED AT 610 PM EDT TUE APR 7 2015

CURRENT CONDITIONS ACROSS THE AREA FEATURES A DEVELOPING MCS OUT
IN CENTRAL KENTUCKY AS IT MOVES EAST INTO THE AREA THIS EVENING.
THOUGH POSSIBLE LESSENED INSTABILITY THROUGH THE DAY...THERE HAVE
BEEN A FEW PEAKS OF SUN AFTER THE EARLIER CONVECTION SO WOULD
EXPECT SOME CONTINUED SHOWERS AND THUNDERSTORMS TO MOVE THROUGH
THE AREA THIS EVENING AND INTO TONIGHT. SHOULD SEE A SLIGHT
WEAKENING IN CONVECTION DUE TO THE LESS FAVORABLE ENVIRONMENT BUT
HYDRO CONCERNS ARE RELATIVELY HIGH DUE TO RAINFALL EARLIER TODAY
AND THIS AFTERNOON. THEREFORE...HAVE DECIDED TO ISSUE A FLASH
FLOOD WATCH THROUGH TONIGHT AND INTO TOMORROW. WITH THIS...HAVE
RAMPED UP POPS AND QPF. SOME NEW ZONES HAVE BEEN ISSUED AS WELL.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 359 PM EDT TUE APR 7 2015

THE PICTURE IS MUDDLED AS THE PERIOD STARTS. WE ARE CURRENTLY
ENTERING A LULL IN CONVECTIVE ACTIVITY AS ONE AREA OF PRECIP EXITS
TO THE EAST...AND ANOTHER IS MAINLY NORTH OF THE OHIO RIVER IN
SOUTHERN INDIANA AND SOUTHERN ILLINOIS. WHILE WESTERN AND CENTRAL
KY HAVE SEEN CONSIDERABLE DESTABILIZATION TODAY...OUR AREA HAS
NOT. THE CONVECTION IN ILLINOIS AND INDIANA IS MOVING IN OUR
DIRECTION...BUT THE EXTENT TO WHICH IT WILL REMAIN INTACT IS IN
QUESTION. HAVE STOPPED POPS JUST SHY OF LIKELY FOR TONIGHT...BUT
TRENDS WILL NEED TO BE WATCHED TO SEE IF THEY NEED TO BE RAISED.

THINK THAT WHATEVER CONVECTION WE GET WILL PEAK THIS
EVENING...WITH DIMINISHED ACTIVITY OVERNIGHT. BOTH THE GFS AND NAM
SUGGEST ANOTHER TIME OF ELEVATED POPS AT MID DAY OR EARLY
AFTERNOON ON WEDNESDAY. AFTER THIS THE FOCUS FOR MUCH OF THE
ACTIVITY SHIFTS TO OUR N AND W FOR THURSDAY NIGHT AS STRONG LOW
PRESSURE DEVELOP OVER THE MIDDLE OF THE NATION AND PUTS OUR REGION
MORE INTO THE WARM SECTOR.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 359 PM EDT TUE APR 7 2015

EASTERN KENTUCKY REMAINS UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
AT THE START OF THE EXTENDED PERIOD...WITH CONTINUED UNSETTLED
WEATHER. SHOWERS AND THUNDERSTORMS ARE LIKELY ON THURSDAY AND
ESPECIALLY ON FRIDAY WHEN THE UPPER LEVEL TROUGH FINALLY MAKE A PUSH
EWD. AS THE ASSOCIATED SFC LOW TRACKS NEWD TOWARDS THE GREAT LAKES
ON FRIDAY...AN EXTENDED COLD FRONT WILL APPROACH THE
REGION...INCREASING SHOWER AND THUNDERSTORM ACTIVITY. MODEL
SOUNDINGS SHOW CAPE/LI VALUES...THOUGH VALUES ARE ABOUT THE SAME AS
TODAYS AND AREAS OF STRONGER THUNDERSTORMS DID DEVELOP. THE MORE
SIGNIFICANT THREAT WILL LIKELY BE HEAVY RAINFALL AND A FLASH FLOOD
THREAT...ESPECIALLY SINCE PW/S ARE WELL ABOVE NORMAL. THE FRONT
SHOULD PASS THROUGH EASTERN KENTUCKY SOMETIME ON FRIDAY
AFTERNOON/EVENING...THOUGH THE GFS IS STILL A BIT FASTER THAN THE
ECMWF. SO HAVE WENT WITH A MODEL BLEND WITH POPS INTO SAT MORNING.

THE WEEKEND SHOULD BE A BIT COOLER BUT DRY AS HIGH PRESSURE MOVES
ACROSS KENTUCKY. HOWEVER THE DRY WEATHER IS SHORT LIVED AS ONCE
AGAIN WE FALL UNDER THE INFLUENCE OF BROAD SOUTHWEST FLOW ON MONDAY.
THIS WILL ALLOW FOR ANOTHER PROLONGED PERIOD OF UNSETTLED WEATHER
CONSISTING OF SHOWER AND THUNDERSTORM ACTIVITY NEXT WEEK.

TEMPERATURES THROUGH THE PERIOD WILL GENERALLY BE WELL ABOVE
NORMAL...LIKELY SURPASSING THE 80 DEGREE MARK FOR THE FIRST TIME
THIS YEAR.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 712 PM EDT TUE APR 7 2015

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COMPLEX MOVING INTO
THE AREA WILL MAKE FOR NEAR FIELD MINIMUMS ACROSS THE AREA AND AT
THE AIRPORT SITES. WILL HAVE IFR AND BELOW CONDITIONS THROUGH MUCH
OF THIS EVENING AND INTO TONIGHT. AS THE CONVECTION MOVES
ON...EXPECT SOME FOG AND LOW CEILINGS TO DEVELOP TONIGHT AND
TOWARDS DAWN. WINDS WILL REMAIN MAINLY LIGHT OUTSIDE OF
THUNDERSTORMS. MORE CONVECTION WILL DEVELOP TOMORROW AFTERNOON AND
INTO THE EVENING AND HAVE INPUT THIS THREAT INTO THE TAF SITES AS
WELL.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...SHALLENBERGER
SHORT TERM...HAL
LONG TERM...JVM
AVIATION...SHALLENBERGER
Hazardous weather outlook, Apr 7, 6:47 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
647 PM EDT TUE APR 7 2015

KYZ050>052-058>060-068-069-079-080-104-106>117-090200-
MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-
PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...CAMARGO...JEFFERSONVILLE...
MOUNT STERLING...OWINGSVILLE...MOREHEAD...IRVINE...RAVENNA...
CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...MOUNT VERNON...
MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN
647 PM EDT TUE APR 7 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 29 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH A
THREAT OF ISOLATED FLOODING. A FEW OF THE MOST INTENSE STORMS MAY
BE SEVERE AND CONTAIN DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
FRIDAY EVENING...WITH A THREAT OF LOCALLY HEAVY RAINFALL.
THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...HAIL...
OR WIND DAMAGE WHICH OCCUR THROUGH FRIDAY EVENING.

KYZ044-083>088-118>120-090200-
FLEMING-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LETCHER-MARTIN-
PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...JENKINS...
WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...
SOUTH WILLIAMSON
647 PM EDT TUE APR 7 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH A
THREAT OF ISOLATED FLOODING. A FEW OF THE MOST INTENSE STORMS MAY
CONTAIN STRONG WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
FRIDAY EVENING...WITH A THREAT OF LOCALLY HEAVY RAINFALL.
THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...HAIL...
OR WIND DAMAGE WHICH OCCUR THROUGH FRIDAY EVENING.

HAL/SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:49 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more3 hr
Apr 7, 9:59 AM EDTFlash Flood WarningJKLBell, Knox, Laurel, Whitley3 hr
Apr 7, 12:40 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Estill, Fleming, Menifee, Montgomery and 4 more6 hr
Apr 7, 12:46 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Morgan44 min
Apr 7, 6:03 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more6 hr
Apr 7, 6:50 PM EDTTornado WarningJKLEstill, Jackson25 min
Apr 7, 7:10 PM EDTTornado WarningJKLEstill, Jackson, Lee50 min
Apr 7, 7:19 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle56 min
Apr 7, 7:23 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Menifee, Montgomery, Morgan and 3 more52 min
Apr 7, 7:35 PM EDTFlash Flood WarningJKLBath, Menifee, Montgomery6 hr
Apr 7, 7:55 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Wolfe35 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.